What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 4, 2:27 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 4, 2:27 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
327 PM EDT Tue Jun 4 2024
.SYNOPSIS...
A humid and unstable southerly flow ahead of low pressure will
bring chances for showers and thunderstorms tonight, with
widespread showers and thunderstorms expected on Wednesday when
a cold front is forecast to cross the area from the west. Drier
weather will accompany high pressure for Thursday and Friday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Humid and unstable conditions are leading to showers forming
near the southern border of the ILN FA. These showers and a few
thunderstorms should become more numerous through early evening
as daytime instability peaks, affecting mainly southern
locations. Some storms could produce gusty winds according to
HRRR surface gusts, and heavy downpours are likely with any
storm.
Overnight, showers and storms should diminish with loss of daytime
heating. Lows in the mid and upper 60s are expected by 6 am.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Showers and thunderstorms are forecast become widespread on
Wednesday as a cold front pushes in from the west with notable
moisture convergence and lift. There will be a low chance for
severe wind gusts from some of the storms that will be organized
by relatively potent winds aloft, while winds outside of storms
gust over 20 mph. Once the front reaches Eastern Ohio Wednesday
evening, drier air will work in and bring an end to precip
Wednesday night.
Clouds and precip should help to limit high temperatures on
Wednesday to the upper 70s to mid 80s, with lows dropping the
the low and mid 60s Wednesday night.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
On Thursday morning, an upper low will be centered near Lake
Superior, expected to drift only very slowly east or southeast over
the course of the following day or two. Behind a cold front, there
will be deep-layer westerly flow across the Ohio Valley region,
bringing a significant drop in dewpoints that will last through the
weekend.
With the flow remaining generally progressive over the region
through the extended forecast period, some lower-end chances for
showers and storms look possible for most days. A dry forecast will
be used on Thursday, with a chance of showers and storms in the
northern CWA on Friday, as an area of forcing associated with the
upper low rotates through the region. Slightly greater chances are
in the forecast area-wide for Saturday and Sunday, but low-level
forcing appears weak, so this may be dependent on transient upper
forcing or waves in the flow -- hard to predict at this distance. In
addition, CAPE appears rather limited through this period, owing to
the lack of boundary layer moisture.
The overall pattern will turn a little more active early next week,
as another upper low is forecast to move into the area. Still seeing
a lot of timing and placement differences with this low, but it may
end up leading to greater precipitation chances on Monday and
Tuesday.
Highs will be near normal on Thursday (upper 70s to lower 80s)
before going slightly below normal for the rest of the extended
period.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Aviation will be affected by low pressure and associated
moisture and convection. SHRA already popping up early this
afternoon may begin to impact CVG ILN and LUK. CVG and LUK could
experience TSRA that briefly reduce visibilities. A couple more
waves of SHRA could occur at all sites during the overnight
hours as forcing increases non-diurnally ahead of the
approaching low. MVFR to IFR ceilings are forecast as the lower
levels of the atmosphere near saturation. BR may reduce
visibility to IFR at LUK.
More SHRA and possibly TSRA are expected on Wednesday as the
low and a cold front move in. The SHRA along with VCTS could
prevail for a few hours in a concentrated band of lift and
moisture surrounding the front. Surface winds should gust over
20 knots outside of thunderstorms.
OUTLOOK...Thunderstorms possible Wednesday evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...Hatzos
AVIATION...Coniglio
Hazardous weather outlook, Jun 4, 1:34 PM EST, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
234 PM EDT Tue Jun 4 2024
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-051845-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
234 PM EDT Tue Jun 4 2024
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A cold front will cross the area later on Wednesday. Storms along
and ahead of it may become severe with damaging winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 4, 1:34 PM EST, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
234 PM EDT Tue Jun 4 2024
OHZ088-041915-
Scioto OH-
234 PM EDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN SCIOTO
COUNTY THROUGH 315 PM EDT...
At 234 PM EDT, a strong thunderstorm was located near Franklin
Furnace, moving northeast at 25 mph.
HAZARD...Winds gusts up to 35 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Sciotodale,
Franklin Furnace, Clarktown, Portsmouth Regional Airport, Minford,
and Lyra.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3866 8286 3869 8288 3872 8287 3875 8287
3876 8289 3875 8294 3888 8288 3885 8275
3876 8269 3862 8285
TIME...MOT...LOC 1834Z 206DEG 20KT 3866 8290
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...35 MPH
NovakSpecial weather statement, Jun 4, 2:04 PM EST, 4 hours before
Special Weather Statement
National Weather Service Wilmington OH
304 PM EDT Tue Jun 4 2024
INZ080-KYZ089-090-094-041930-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
304 PM EDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN
SWITZERLAND...EASTERN CARROLL...NORTHWESTERN GRANT...NORTHWESTERN
OWEN AND WESTERN GALLATIN COUNTIES THROUGH 330 PM EDT...
At 303 PM EDT, strong thunderstorms were located along a line
extending from near Carrollton to 8 miles southwest of Kentucky
Speedway, moving northeast at 15 mph.
HAZARD...Winds gusts up to 35 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Glencoe,
Ghent, Sanders, Sparta, Worthville, Braytown, Interstate 71 at Mile
Marker 52, Wheatley, Markland, Moorefield, Mount Sterling,
Jacksonville, US Route 42 at State Route 184, Ethridge, and Eagle
Hill.
This includes I-71 in Kentucky between mile markers 45 and 61.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3887 8518 3882 8498 3870 8478 3870 8479
3856 8499 3870 8520 3880 8520
TIME...MOT...LOC 1903Z 209DEG 15KT 3874 8518 3861 8499
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...35 MPH
NovakSpecial weather statement, Jun 4, 4:53 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
553 PM EDT Tue Jun 4 2024
OHZ060-061-070-071-042230-
Montgomery OH-Warren OH-Butler OH-Preble OH-
553 PM EDT Tue Jun 4 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN PREBLE...
NORTHEASTERN BUTLER...NORTHWESTERN WARREN AND SOUTHWESTERN MONTGOMERY
COUNTIES THROUGH 630 PM EDT...
At 553 PM EDT, strong thunderstorms were located along a line
extending from near Camden to Middletown, moving north at 25 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Dayton, Middletown, Trotwood, Miamisburg, Trenton, Franklin, Eaton,
Moraine, Carlisle, West Carrollton, Camden, West Alexandria, Gratis,
Germantown, New Lebanon, Farmersville, Somerville, West Elkton,
Jacksonburg, and Oklahoma.
This includes the following Interstates...
I-70 in Ohio between mile markers 9 and 11.
I-75 in Ohio near mile marker 35, and between mile markers 46 and
50.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3984 8465 3982 8442 3971 8420 3947 8435
3958 8476
TIME...MOT...LOC 2153Z 196DEG 21KT 3963 8468 3953 8436
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NovakSpecial weather statement, Jun 4, 5:40 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
640 PM EDT Tue Jun 4 2024
OHZ072-079-080-042315-
Highland OH-Brown OH-Clinton OH-
640 PM EDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
BROWN...SOUTHERN CLINTON AND WESTERN HIGHLAND COUNTIES THROUGH 715 PM
EDT...
At 639 PM EDT, a strong thunderstorm was located 7 miles southwest of
Lynchburg, moving north at 25 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Wilmington, Blanchester, Lynchburg, New Vienna, Russell,
Martinsville, Fayetteville, Midland, St. Martin, Chasetown, Danville
in Highland County, New Antioch, Westboro, Cuba, Morrisville, Ogden,
Lake Lorelei, Cowan Lake State Park, Burtonville, and Buford.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3906 8375 3910 8392 3918 8399 3943 8395
3944 8373 3938 8360
TIME...MOT...LOC 2239Z 194DEG 20KT 3915 8385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
NovakSpecial weather statement, Jun 4, 5:42 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
642 PM EDT Tue Jun 4 2024
OHZ051-061-042315-
Montgomery OH-Miami OH-
642 PM EDT Tue Jun 4 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
GREENE...NORTHEASTERN MONTGOMERY AND SOUTHEASTERN MIAMI COUNTIES
THROUGH 715 PM EDT...
At 642 PM EDT, a strong thunderstorm was located over Vandalia,
moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dayton, Huber Heights, Troy, Trotwood, Vandalia, Englewood, Tipp
City, Brown, Riverside, Clayton, Union, Shiloh, Ginghamsburg, Fort
Mckinley, Phoneton, Northview, Brandt, Dayton International Airport,
and Grayson.
This includes the following Interstates...
I-70 in Ohio between mile markers 28 and 39.
I-75 in Ohio between mile markers 56 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4000 8405 3984 8408 3984 8409 3976 8410
3982 8431 4005 8427
TIME...MOT...LOC 2242Z 194DEG 20KT 3985 8419
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Novak